Nebraska, 2006

Hail in Nebraska, May 7, 2006

May 7, 2006 · NWS GID · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$10,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at May 7, 1:37 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, May 7, 1:37 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
237 PM CDT SUN MAY 7 2006

..SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.  MAIN FOCUS IS ON
THUNDERSTORM POTENTIAL THE NEXT FEW NIGHTS.

STRATUS CLOUDS ARE GRADUALLY ERODING FROM WEST TO EAST EARLY THIS
AFTERNOON.  WITH INSOLATION TO THE WEST...TEMPERATURES HAVE RISEN
INTO THE 60S AND 70S...WHILE HOLDING IN THE 50S UNDER STRATUS.
SURFACE TROUGH AND DRY LINE HAD REACHED LOCATIONS FROM KOGA TO KGLD
AND THUNDERSTORMS HAVE ALREADY INITIATED AROUND KGLD.  WIND SHEAR
PROFILE IS WEAK AS IS FLOW ALOFT...AND EVEN BETTER INSTABILITY IS
CONFINED TO OUR WEST WITH LOW CLOUDS KEEPING OUR CWA STABLE SO
FAR. AS CLOUDS ERODE AND BOUNDARY SHIFTS EAST...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING AND NIGHTTIME HOURS.
AN OUTSIDE CHANCE FOR A SEVERE THUNDERSTORM CANNOT BE COMPLETELY
RULED OUT WITH HAIL THE PRIMARY HAZARD...AS FREEZING LEVELS AND WET
BULB ZERO HEIGHTS ARE RELATIVELY LOW.

MID LEVEL TROUGH AXIS PASSES TO OUR EAST EARLY MONDAY WITH A LULL IN
BETWEEN SYSTEMS FOR THE FIRST PART OF THE DAY.  SOUTHERLY SURFACE
WINDS WILL CONTINUE TO DRAW MOISTURE NORTH AS THE NEXT SHORTWAVE
TROUGH PUSHES A COLD FRONT SOUTHEAST DURING THE AFTERNOON HOURS.
MOISTURE AND INSTABILITY AXIS WILL BRUSH OUR EASTERN CWA INITIALLY
AND THEN SLIDE EAST.  AGAIN AN OUTSIDE CHANCE FOR A SEVERE STORM
WILL EXIST FOR TIME.  FOR TEMPERATURES...MONDAY READINGS WILL BE MORE
SEASONAL AS LOW LEVEL CLOUDS WILL NOT BE AN ISSUE AND WE WILL SEE
WARMING AHEAD OF THE APPROACHING FRONT.

TUESDAY WILL AGAIN DRY OUT BEHIND THE FRONT BUT WINDS WILL BE
STRONG FOR THE FIRST PART OF THE DAY...UNTIL GRADIENT RELAXES AS
SURFACE RIDGE BUILDS SOUTHEAST.  BY TUESDAY NIGHT...PRECIPITATION
CHANCES RETURN AGAIN IN COMBINATION OF UPSLOPE FLOW AND DIGGING
UPPER TROUGH ACROSS THE NORTHERN PLAINS.  THIS WILL AGAIN TREND
TOWARD COOLER AND DAMP CONDITIONS FOR MIDWEEK.

.LONG TERM...WEDNESDAY THROUGH SUNDAY. WEDNESDAY STILL DESERVES SMALL
RAIN CHANCES AS UPPER LEVEL LOW TO THE NORTH...SPINS AN UPPER WAVE
ACROSS THE REGION IN THE NORTHWEST FLOW. LOOKS COOL WITH LOTS OF
CLOUDS LIKELY. MAIN FRONT AND CONVECTION WILL BE WELL SOUTH OF THE
CWFA. ONCE WE MOVE BEYOND WEDNESDAY...THE CWFA IS UNDER A WNW FLOW
THURSDAY AND IT WILL BE COOL WITH A MIX OF CLOUDS AND SUN. EC/GFS
MORE IN LINE REGARDING LOW FURTHER EAST FRIDAY...SO THAT SHOULD
ALLOW FOR SOME WARMING...BUT NOT MUCH WITH POOR FLOW. SATURDAY AND
SUNDAY ARE VERY DIFFICULT TO GRAB ONTO ANYTHING...AS NOW THE EC
SUGGESTS THE STRONG UPPER LEVEL LOW IN THE GREAT LAKES WILL BE A
SOURCE OF ENERGY WRAPPING AROUND INTO THE PLAINS AGAIN. THIS WOULD
MEAN COOLER WEATHER. REMOP SUGGESTS VERY POOR PREDICTABILITY AFTER
DAY 5. AT THIS TIME...AS STICKING NEAR SEASONAL TEMPERATURES AND
KEEPING IT DRY WITH SUSPECT MOISTURE RETURN IN THIS PATTERN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

05/22
Hazardous weather outlook, May 7, 10:47 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1147 AM CDT SUN MAY 7 2006

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
081200-
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
1147 AM CDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AND THE MAIN HAZARD IS
EXPECTED TO BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY NIGHT. SOME OF THE STORMS LATE MONDAY AFTERNOON INTO
MONDAY EVENING COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005-017-NEZ039-046-060-061-072>074-082>084-081200-
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
1147 AM CDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY AFTER 5 PM THIS
EVENING. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE
HAIL THE SIZE OF QUARTERS...AND WIND GUSTS NEAR 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY NIGHT. SOME OF THE STORMS LATE MONDAY AFTERNOON INTO
MONDAY EVENING COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 7, 2:47 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT SUN MAY 7 2006

NEZ060-072-072115-
DAWSON-GOSPER-
347 PM CDT SUN MAY 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DAWSON AND GOSPER COUNTIES...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF STOCKVILLE...OR 17 MILES
SOUTHEAST OF CURTIS...AND MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN GOSPER COUNTY AT 410 PM CDT
  RURAL SOUTHWESTERN DAWSON COUNTY AT 420 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL...AND THE
POTENTIAL FOR QUARTER SIZE HAIL DOES EXIST.

FAY
Special weather statement, May 7, 3:14 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
414 PM CDT SUN MAY 7 2006

NEZ060-072145-
DAWSON-
414 PM CDT SUN MAY 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DAWSON COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 7 MILES SOUTHEAST OF MOOREFIELD...OR 12 MILES EAST OF
CURTIS...AND MOVING NORTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FARNAM AT 425 PM CDT...
  COZAD AT 445 PM CDT...

THE THUNDERSTORM HAS WEAKENED DURING THE LAST HALF AN HOUR.  NO
SEVERE WEATHER IS EXPECTED FROM THE THUNDERSTORM AT THIS
TIME...ALTHOUGH PEA SIZE HAIL WILL BE POSSIBLE.

FAY
Special weather statement, May 7, 3:40 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
440 PM CDT SUN MAY 7 2006

NEZ060-072215-
DAWSON-
440 PM CDT SUN MAY 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DAWSON COUNTY...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOTHENBURG...OR 22 MILES NORTHWEST OF
LEXINGTON...AND MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL DAWSON COUNTY AT 450 PM CDT
  RURAL NORTHERN DAWSON COUNTY AT 500 PM CDT

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Special weather statement, May 7, 3:45 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
445 PM CDT SUN MAY 7 2006

NEZ082-072215-
FURNAS-
445 PM CDT SUN MAY 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FURNAS COUNTY...

AT 440 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING
6 MILES NORTHWEST OF LEBANON...OR 16 MILES EAST OF MCCOOK...AND
MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WILSONVILLE AT 505 PM CDT...
  HENDLEY AT 515 PM CDT...

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THE STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

FAY
Special weather statement, May 7, 4:19 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
519 PM CDT SUN MAY 7 2006

NEZ072-082-072245-
FURNAS-GOSPER-
519 PM CDT SUN MAY 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FURNAS AND GOSPER COUNTIES...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTH OF CAMBRIDGE...OR 26 MILES EAST OF
MCCOOK...AND MOVING EAST NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL PASS JUST NORTH OF HOLBROOK AT 530 PM CDT AND
JUST NORTH OF ARAPAHOE AT 545 PM CDT.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Special weather statement, May 7, 4:24 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
524 PM CDT SUN MAY 7 2006

NEZ072-082-072300-
FURNAS-GOSPER-
524 PM CDT SUN MAY 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FURNAS AND GOSPER COUNTIES...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF CAMBRIDGE...OR 28 MILES
EAST OF MCCOOK...AND MOVING EAST NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE PASS JUST NORTH OF HOLBROOK AT 535 PM CDT
AND ARAPAHOE AT 550 PM CDT.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY

The radar

The Grand Island radar (KUEX), 136 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Furnas

When
May 7, 4:40 PM CST
Where
Furnas County, 3 mi NW of Holbrook
Measured
1.25 in hail
Crop damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
40.333, -100.050

Hail, Gosper

When
May 7, 4:40 PM CST
Where
Gosper County, 18 mi SW of Elwood
Measured
1.25 in hail
Crop damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
40.417, -100.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506028, 5506029.